Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: William Thurston
Title: Three-dimensional geometry and topology
Additional book information: Princeton Univ. Press, Princeton, NJ, 1997, v+311 pp., ISBN 0-691-08304-5, $39.50

References [Enhancements On Off] (What's this?)

  • [An] M. Anderson, Scalar curvature and geometrization conjectures for $3$-manifolds, in Comparison Geometry (K. Grove, P. Petersen, eds.), Math. Sci. Res. Ins. Publ. 30, Cambridge University Press, Cambridge, England, 1997. CMP 97:13
  • [Car] E. Cartan, Lecons sur la geometrie des espaces de Riemann, Gauthier-Villars, 1928. (1st edition).
  • [Gra] H. Grauert, On Levi's problem and the imbedding of real analytic manifolds, Ann. of Math. (2) 68 (1958) 460-472. MR 20:5299
  • [GrS] R. E. Greene and K. Shiohama, Diffeomorphisms and volume-preserving embeddings of noncompact manifolds, Trans. Amer. Math. Soc. 255 (1979) 403-414. MR 80k:58031
  • [GrW] R. E. Greene and H. Wu, Whitney's embedding theorem for solutions of elliptic equations and geometric consequences, Amer. Math. Soc. Proc. Sym. in Pure Math. 27 (1975) 287-296. MR 53:11678
  • [Ha] R. Hamilton, Three manifolds with positive Ricci curvature, J. Diff. Geom. 17 (1982) 255-306. MR 84a:53050
  • [Ha 2] R. Hamilton, The formation of singularities in the Ricci flow, Surveys in Diff. Geom. vol. 1, Intern. Press, 1995. MR 97e:53075
  • [Moi] S. Mori, Projective manifolds with ample tangent bundles, Ann. of Math. 110 (1979) 593-606. MR 81j:14010
  • [Mor] C. B. Morrey, The analytic embedding of abstract real-analytic manifolds, Ann. of Math. (2) 68 (1958) 159-201. MR 20:5504
  • [Ra] J. G. Ratcliffe, Foundations of Hyperbolic Manifolds, Springer-Verlag, New York, 1994. MR 95j:57011
  • [Sc] P. Scott, The geometries of $3$-manifolds, Bull. London Math. Soc. 15 (1983) 401-487. MR 84m:57009
  • [Sw] A. Schwarz (Svarc), A volume invariant of coverings, Dokl. Akad. Nauk SSSR 105 (1955) 32-34. MR 17:781d
  • [SY] Y. T. Siu and S. T. Yau, Compact Kähler manifolds of positive bisectional curvature, Inv. Math. 59 (1980) 189-204. MR 81h:58029
  • [We] A. Weinstein, On the homotopy type of positively pinched manifolds, Arch. Math. (Basel) 18 (1967) 523-524. MR 36:3376
  • [Wh] H. Whitney, Differentiable manifolds, Annals of Math. (2) 37 (1936) 809-824.
  • [WS] C. Weber and H. Seifert, Die beiden Dodekaederraum, Math. Zeit. 37 (1933) 237-253.

Review Information:

Reviewer: Robert E. Greene
Affiliation: University of California at Los Angeles
Email: greene@math.ucla.edu
Journal: Bull. Amer. Math. Soc. 35 (1998), 179-188
MSC (1991): Primary 57M50; Secondary 53C30
DOI: https://doi.org/10.1090/S0273-0979-98-00748-4
Review copyright: © Copyright 1998 American Mathematical Society
American Mathematical Society